Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



On the multidimensional distribution of the subset sum generator of pseudorandom numbers

Authors: Alessandro Conflitti and Igor E. Shparlinski
Journal: Math. Comp. 73 (2004), 1005-1011
MSC (2000): Primary 11K45, 11T71; Secondary 11T23, 94A60
Published electronically: September 2, 2003
MathSciNet review: 2031421
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that for a random choice of the parameters, the subset sum pseudorandom number generator produces a sequence of uniformly and independently distributed pseudorandom numbers. The result can be useful for both cryptographic and quasi-Monte Carlo applications and relies on bounds of exponential sums.

References [Enhancements On Off] (What's this?)

  • 1. M. Drmota and R. Tichy, Sequences, discrepancies and applications, Springer-Verlag, Berlin, 1997. MR 98j:11057
  • 2. R. Lidl and H. Niederreiter, Finite fields, Cambridge University Press, Cambridge, 1997. MR 97i:11115
  • 3. A. J. Menezes, P. C. van Oorschot and S. A. Vanstone, Handbook of applied cryptography, CRC Press, Boca Raton, FL, 1996. MR 99g:94015
  • 4. H. Niederreiter, Random number generation and Quasi-Monte Carlo methods, SIAM Press, 1992. MR 93h:65008
  • 5. R. A. Rueppel, Analysis and design of stream ciphers, Springer-Verlag, Berlin, 1986. MR 88h:94002
  • 6. R. A. Rueppel, `Stream ciphers', Contemporary cryptology: The science of information integrity, IEEE Press, NY, 1992, 65-134.
  • 7. R. A. Rueppel and J. L. Massey, `Knapsack as a nonlinear function', IEEE Intern. Symp. of Inform. Theory, IEEE Press, NY, 1985, 46.
  • 8. I. M. Vinogradov, Elements of number theory, Dover Publ., New York, 1954. MR 15:933e

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 11K45, 11T71, 11T23, 94A60

Retrieve articles in all journals with MSC (2000): 11K45, 11T71, 11T23, 94A60

Additional Information

Alessandro Conflitti
Affiliation: Dipartimento di Matematica, Università degli Studi di Roma “Tor Vergata”, Via della Ricerca Scientifica, I-00133 Roma, Italy

Igor E. Shparlinski
Affiliation: Department of Computing, Macquarie University, Sydney, New South Wales 2109, Australia

Keywords: Pseudorandom numbers, subset sum problem, knapsack, exponential sums
Received by editor(s): December 5, 2001
Published electronically: September 2, 2003
Additional Notes: The first author would like to thank Macquarie University for its hospitality during the preparation of this paper
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society